Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 25, 2000, 12:51 PM CST for Lawrence County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2000, 12:51 PM CST (18:51 UTC)
- Expired
- Feb 25, 2000, 1:30 PM CST
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251854 SVRSGF MOC109-251930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CST FRI FEB 25 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 130 PM CST. * AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING 60 MPH WINDS NEAR PIERCE CITY OR 15 rMILES SOUTHWEST OF MT VERNON...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT VERNON BY 105 PM CST. MILLER BY 110 PM CST. RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 11:00 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 25, 11:00 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CST FRI FEB 25 2000 WILL BE UPDATING THE ZONES SHORTLY. BAND OF INITIAL SHOWERS AND THUNDERSTORMS HAVING TROUBLE PUSHING TO FAR EAST INTO CWA AS AIR MASS MUCH MORE STABLE AND DRIER. CLEARING LINE NOT TOO MUCH FURTHER W AS EVIDENCED BY VISIBLE SATELLITE IMAGERY AND THIS AREA WILL NEED TO BE WATCHED THIS AFTERNOON FOR THUNDERSTORM INITIATION. CDFNT PUSHING INTO CNTRL KS ATTM WITH 12Z 850 ANALYSIS SHOWING 50+ KT LLJ NOSING INTO NE OK. NEW ETA SHOWS 1000-1500 CAPES LATE THIS AFTERNOON AHEAD OF FRONTAL BOUNDARY. WILL CONTINUE MENTION OF SEVERE STORMS FOR TODAY IN ZONE UPDATE. MAIN THREAT AT THIS TIME LOOKS TO BnE WITH DAMAGING WIND AND LARGE HAIL. SHEAR LOOKS UNIDIRECTIONAL BUT DECENT SPEED SHEAR EXISTS. WINDS STILL REMAINING UNDER WIND ADVISORY CRITERIA. WILL HOLD OFF ON ADVISORY FOR NOW. .SGF...NONE. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:49 AM CST | Severe Thunderstorm Warning | SGF | Benton, Morgan | 41 min |
| Feb 25, 12:22 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 53 min |
| Feb 25, 1:45 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 45 min |
| Feb 25, 1:56 PM CST | Tornado Warning | SGF | Hickory, Polk | 34 min |
| Feb 25, 2:24 PM CST | Tornado Warning | SGF | Camden, Morgan | 36 min |
| Feb 25, 2:52 PM CST | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Feb 25, 3:43 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.